Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 166, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 30, 2004, 9:59 PM CDT for Anderson County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 9:59 PM CDT (02:59 UTC)
- Expired
- May 30, 2004, 11:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Anderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 167 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 6:10 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3041 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
627 WUUS54 KFWD 310259 SVRFTW TXC001-310400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 959 PM CDT SUN MAY 30 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANDERSON COUNTY IN NORTHEAST TEXAS * UNTIL 1100 PM CDT * AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 12 MILES WEST OF MONTALBA...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONTALBA AROUND 1005 PM CDT PALESTINE AROUND 1010 PM CDT NECHES AROUND 1020 PM CDT HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 65 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. LAT...LON 3195 9595 3172 9584 3175 9541 3204 9548 $$ 07/BB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 9:13 PM CDT, 46 minutes earlier.
Area forecast discussion, May 30, 9:13 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 913 PM CDT SUN MAY 30 2004 .UPDATED DISCUSSION... HAVE UPDATED ZONES TO LOWER POPS MOST LOCATIONS...BUT KEPT THEM FAIRLY HIGH ALONG AND SOUTHEAST OF THE SLOWING COLD FRONT. CONVECTION HAS SHOWN A GENERAL DECREASE IN INTENSITY AND COVERAGE THE LAST 30 MINUTES...AND THIS IS LIKELY DUE TO DECREASED CONVERGENCE WITH THE SLOWING OF THE COLD FRONT AND DIMINISHED INSOLATION. QUESTION REMAINS...WILL LLJ BE ENOUGH TO EXCITE NEW DEVELOPMENT LATER TONIGHT...OR WILL IT KEEP CONVECTION GOING AFTER A SHORT PAUSE. PALESTINE PROFILER AT 01Z ONLY HAD 25 KT WINDS AT 925MB...SO OUR INITIAL THOUGHTS ARE THAT THE CONVECTION WILL SLOWLY DIMINISH AND THEN REFIRE TOMORROW AFTERNOON AS SURFACE FRONT INTERACTS WITH A GOOD DEAL OF INSTABILITY AND A WEAK CAP. TEMPS LOOK REASONABLE AND NO OTHER MAJOR ADJUSTMENTS HAVE BEEN MADE ATTM. 80 && .PREVIOUS DISCUSSION... AS OF 20Z...THE COLD FRONT EXTENDED EAST OF A SHERMAN...TO MINERAL WELLS...TO COLEMAN LINE. THE 18Z FWD RAOB INDICATED THAT A STUBBORN CAP REMAINED IN PLACE. THUNDERSTORMS HAVE BEEN FIRING THIS AFTERNOON TO THE NORTH AND NORTHEAST THE METROPLEX ALONG AND AHEAD OF THE FRONT. GIVEN THE HIGH CAPES...THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE THUNDERSTORM THREAT WILL CONTINUE INTO THE EAST AHEAD OF THE FRONT...WITH THE BEST CHANCES ACROSS THE NORTHEASTERN ZONES. THE FRONT WILL CONTINUE TO SLOWLY MOVE SOUTHEAST TONIGHT... AND SHOULD BECOME STATIONARY OVER OR JUST TO THE SOUTH OF THE SOUTHERN ZONES MONDAY. THIS FRONT WILL DRIFT BACK TO THE NORTH ON TUESDAY. TEMPERATURE WISE...THIS FRONT WILL MAKE LITTLE DIFFERENCE FOR THE HIGHS...WITH TEMPERATURES IN THE LOWER TO MID 90S ACROSS MUCH OF THE FORECAST AREA MONDAY AND TUESDAY. HAVE KEPT LOW POPS IN THE EXTENDED PER THE PREVIOUS FORECAST. #58 && .PRELIMINARY TEMPS/POPS... DALLAS-FT. WORTH, TX 66 92 64 95 / 10 10 10 10 WACO, TX 68 94 66 96 / 20 10 10 10 PARIS, TX 65 88 64 91 / 40 10 10 20 DENTON, TX 65 91 64 95 / 10 10 10 10 MCKINNEY, TX 66 91 64 94 / 10 10 10 20 DALLAS, TX 66 92 65 95 / 20 10 10 20 TERRELL, TX 67 92 66 93 / 20 20 10 20 CORSICANA, TX 69 92 68 94 / 20 20 10 20 TEMPLE, TX 68 95 67 96 / 10 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...TORNADO WATCH UNTIL 1100 PM CDT SUNDAY FOR ZONES TXC001... TXC027...TXC145...TXC161...TXC213...TXC223...TXC257...TXC293... TXC309...TXC349...TXC379...TXC467. &&
Hazardous weather outlook, May 30, 5:10 PM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 510 PM CDT SUN MAY 30 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311000- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 510 PM CDT SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING EAST OF A BONHAM TO WAXAHACHIE LINE. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS...SOUTHEAST OF A WAXAHACHIE...TO LAMPASAS LINE. LATE THIS AFTERNOON...A COLD FRONT EXTENDED ALONG A BONHAM...TO DALLAS...TO GOLDTHWAITE LINE. THUNDERSTORMS HAVE FORMED ALONG AND AHEAD OF THIS FRONT AND NORTH OF INTERSTATE 20. A CAP OF WARM AIR ALOFT HAS BEEN SLOWLY ERODING...ESPECIALLY NORTH OF INTERSTATE 20. FARTHER TO THE SOUTH...THE CAP HAS BEEN STRONGER...BUT A FEW STORMS MAY MANAGE TO BREAK THROUGH IT. LARGE HAIL...DAMAGING WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO MAY DEVELOP BEFORE SUNSET. THERE IS ALSO A THREAT OF HEAVY RAIN AND FLASH FLOODING DUE TO ABUNDANT LOW AND MID LEVEL MOISTURE IN THE ATMOSPHERE. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE EXPECTED EAST OF A PARIS TO CORSICANA TO CAMERON LINE ON MEMORIAL DAY. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WINDS TO 50 MPH. FOR THE REST OF THE WEEK...LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE EACH DAY...AND GENERALLY EAST OF INTERSTATE 35 ON TUESDAY...AND NORTH OF INTERSTATE 20 BOTH WEDNESDAY AND THURSDAY. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT NORTH TEXAS ON FRIDAY AFTERNOON AND EVENING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY EVENING... EAST OF A BONHAM...TO WAXAHACHIE LINE. LIMITED ACTIVATION MAY BE NEEDED THIS EVENING SOUTHEAST OF A WAXAHACHIE....TO LAMPASAS LINE IF STORMS THERE DEVELOP FARTHER SOUTH. 58
In the hours before
Local storm report, May 30, 7:44 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
744 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0743 PM HAIL 5 E QUINLAN 32.91N 96.05W
05/30/2004 1.75 INCH HUNT TX TRAINED SPOTTER
QUARTER TO GOLF BALL SIZEDLocal storm report, May 30, 7:54 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
754 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0749 PM HAIL 11 SE GATESVILLE 31.33N 97.60W
05/30/2004 1.75 INCH CORYELL TX TRAINED SPOTTER
GOLFBALL HAIL IN THE COMMUNITY OF FLATSpecial weather statement, May 30, 8:42 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 842 PM CDT SUN MAY 30 2004 TXZ094-095-104>106-119-120-134-144-145-157-310400- BOSQUE-COLLIN-CORYELL-DALLAS-DELTA-ELLIS-FANNIN-HILL-HUNT-LAMAR- ROCKWALL- 842 PM CDT SUN MAY 30 2004 TORNADO WATCH #341 IS NO LONGER IN EFFECT FOR... BOSQUE COLLIN CORYELL DALLAS DELTA ELLIS FANNIN HILL HUNT LAMAR ROCKWALL TXZ107-121>123-135-146>148-158>161-310400- ANDERSON-BELL-FALLS-FREESTONE-HENDERSON-HOPKINS-KAUFMAN-LIMESTONE- MCLENNAN-NAVARRO-RAINS-VAN ZANDT- 842 PM CDT SUN MAY 30 2004 TORNADO WATCH #341 REMAINS IN EFFECT FOR... ANDERSON BELL FALLS FREESTONE HENDERSON HOPKINS KAUFMAN LIMESTONE MCLENNAN NAVARRO RAINS VAN ZANDT
Local storm report, May 30, 9:13 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
913 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0800 PM HAIL 2 E EAST TAWAKONI 32.90N 95.90W
05/30/2004 1.75 INCH RAINS TX LAW ENFORCEMENT
GOLFBALL SIZE HAIL NEAR LAKE TAWAKONI IN THE COMMUNITY OF
WOOSLEYLocal storm report, May 30, 9:16 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
916 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0810 PM HAIL POINT 32.93N 95.87W
05/30/2004 1.00 INCH RAINS TX LAW ENFORCEMENT
QUARTER SIZE HAIL AT POINTLocal storm report, May 30, 9:17 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
917 PM CDT SUN MAY 30 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0825 PM HAIL 3 N EMORY 32.92N 95.77W
05/30/2004 1.00 INCH RAINS TX LAW ENFORCEMENT
QUARTER SIZE HAIL 3 NORTH OF EMORYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:09 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 66 min |
| May 30, 7:13 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 62 min |
| May 30, 7:42 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan | 63 min |
| May 30, 7:45 PM CDT | Severe Thunderstorm Warning | FWD | Rains | 60 min |
| May 30, 7:49 PM CDT | Tornado Warning | FWD | Bell, Coryell, McLennan | 41 min |
| May 30, 7:54 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Navarro | 66 min |
| May 30, 8:04 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 56 min |
| May 30, 8:28 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 62 min |
| May 30, 9:02 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 58 min |
| May 30, 9:05 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 55 min |
| May 31, 4:15 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 45 min |
| May 31, 4:38 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 52 min |
| May 31, 4:52 PM CDT | Severe Thunderstorm Warning | FWD | Henderson | 53 min |
| May 31, 5:25 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 65 min |
| May 31, 5:39 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 66 min |
| May 31, 5:55 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 50 min |
| May 31, 6:19 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 56 min |
| May 31, 6:34 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 26 min |
| May 31, 6:41 PM CDT | Tornado Warning | FWD | Hill | 64 min |
| May 31, 6:46 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, McLennan | 59 min |
| May 31, 6:48 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 57 min |
| May 31, 6:54 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.